MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DRLC SCR TRL LN LIP 32ID 70OD; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US DRLC SCR TRL LN LIP 32ID 70OD; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 223870000
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 58 +4n trial liner is broken.It is a duraloc, so very old.Threaded part is missing from liner trial.The case was a 52 cup and this is a 58 so there was no issue in the case.This was brought to sales reps attention.It had no delay to the case.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  additional narrative:   added: brand name, common device name, device identification and concomitant medical products.Corrected: device evaluated by mfr.Investigation summary: examination of the returned instrument confirmed the reported observation and also found some scratches and nicks on the trial.The root cause is attributed to inadvertent use error and wear out.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Territory 242 reported that the 58 +4n trial liner is broken.It is a duraloc, so very old.Threaded part is missing from liner trial.The case was a 52 cup and this is a 58 so there was no issue in the case.This was brought to sales reps attention.It had no delay to the case.Examination of the returned trial liner confirmed that the snap ring and screw components are broken out.The screw component was returned.Visual examination also found some scratches and nicks on the trial from misuse and heavy usage.The complaint consisted of (1) 223870000 drlc scr trl ln lip 32id 70od, lot number unknown.The lot number required to determine date of manufacture was not known.A search of the complaint database against instruments in the same family found the user over-tightening or cross-threading the threaded insert during use and intentionally disassembling the snap ring from the screw for surgical preference or cleaning are suspected root causes.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under sep 419 post market surveillance.Device history lot: null.Device history batch: null.Device history review: null.

Brand Name
DRLC SCR TRL LN LIP 32ID 70OD
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9147296
Report Number1818910-2019-107354
Device Sequence Number2652708
Product Code LXH
UDI-Device Identifier10603295108085
UDI-Public10603295108085
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223870000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1